Alert archive / New York / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 4, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 15, 2018, 4:51 PM EDT for 4 counties in Connecticut; 11 counties in New York; 5 counties in New Jersey. It was in force for 54 min. 60 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2018, 4:51 PM EDT (20:51 UTC)
- Expired
- May 15, 2018, 5:45 PM EDT
- In force
- 54 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:52 PM EDT | TSTM WND DMG | West Orange, NJ | LARGE TREE DOWN ON MAPLE STREET. |
| May 15, 4:53 PM EDT | TSTM WND DMG | Washington Township, NJ | NUMEROUS TREES AND WIRES DOWN...INCLUDING ONE TREE DOWN ON A HOUSE. |
| May 15, 4:53 PM EDT | TORNADO | Southbury, CT | STORM SURVEY TEAM CONFIRMED AN EF1 TORNADO BETWEEN SOUTHBURY AND OXFORD WITH ESTIMATED PEAK WINDS OF 100 MPH, A 400 YARD PATH WIDTH AND A DISCONTINUOUS 4.2 MILE PATH LENGTH. |
| May 15, 4:55 PM EDT | TSTM WND DMG | Allendale, NJ | SIGNIFICANT WINDSHIELD DAMAGE TO CAR FROM FLYING DEBRIS ALONG RT 17 NEAR THE ALLENDALE EXIT. |
| May 15, 4:56 PM EDT | TSTM WND DMG | 1 Ne Cedarhurst, CT | SEVERAL TREES DOWN ON COBBLER LANE IN SOUTHBURY. |
| May 15, 4:57 PM EDT | TSTM WND DMG | Little Falls, NJ | TREES ON TRACKS ON NEW JERSEY TRANSIT'S MONTCLAIR BOONTON LINE NEAR LITTLE FALLS. |
| May 15, 4:58 PM EDT | TSTM WND DMG | Oakland, NJ | TREE ON HOUSE ON WALNUT ST |
| May 15, 4:59 PM EDT | TSTM WND DMG | Oakland, NJ | TREE ON HOUSE ON ANDREW AVE. |
| May 15, 5:00 PM EDT | TSTM WND DMG | 1 Ene Seymour, CT | TREES DOWN ON TOP OF SHED. NUMEROUS OTHER TREES DOWN THROUGHOUT NEIGHBORHOOD. |
| May 15, 5:00 PM EDT | TSTM WND DMG | Clifton, NJ | NUMEROUS TREES DOWN AROUND TOWN. |
| May 15, 5:00 PM EDT | TSTM WND DMG | Newtown, CT | NUMEROUS ROADS CLOSED DUE TO DOWNED TREES IN THE NEWTOWN/MONROE AREA. |
| May 15, 5:00 PM EDT | TSTM WND DMG | Oxford, CT | TREE INTO HOUSE AND NUMEROUS OTHER TREES DOWN ON ROUTE 67. |
| May 15, 5:00 PM EDT | TSTM WND DMG | Paramus, NJ | TREE DOWN IN FRONT OF BERGEN CATHOLIC HIGH SCHOOL ON ORADELLE ROAD. ROAD COMPLETELY BLOCKED. |
| May 15, 5:00 PM EDT | TSTM WND GST 65 | Harrison, NJ | RED BULL ARENA. 100 FT ELEVATION. |
| May 15, 5:02 PM EDT | TSTM WND DMG | 2 Ssw Middlebury, CT | TREES AND WIRES DOWN ON BROOKSIDE DRIVE...INCLUDING A TREE DOWN ON A CAR. |
| May 15, 5:02 PM EDT | TSTM WND DMG | Seymour, CT | NUMEROUS TREES DOWN AT JUPITER DRIVE AND EVENING STAR DRIVE. |
| May 15, 5:03 PM EDT | TSTM WND DMG | 1 Sse Fort Clinton, NY | TREE FELL ON CAR ON 9W JUST NORTH OF IONA ISLAND IN BEAR MOUNTAIN STATE PARK. NO INJURIES. |
| May 15, 5:03 PM EDT | TORNADO | Beacon Falls, CT | STORM SURVEY TEAM CONFIRMED AN EF1 TORNADO BETWEEN BEACON FALLS AND HAMDEN WITH ESTIMATED PEAK WINDS OF 110 MPH, A 600 YARD PATH WIDTH AND A DISCONTINUOUS 9.5 MILE PATH LENGTH. |
| May 15, 5:04 PM EDT | TSTM WND DMG | Paramus, NJ | TREE DOWN BLOCKING ROAD FULLY ON PASCACK ROAD NEAR ORADELL AVENUE INTERSECTION. |
| May 15, 5:05 PM EDT | TSTM WND DMG | Irvington, NY | BROADWAY ROAD NEAR ROUTE 9, LARGE TREE LIMBS AND BRANCHES DOWN. |
| May 15, 5:06 PM EDT | TSTM WND DMG | 1 Ne Passaic, NJ | ROOF BLOWN OFF A NURSERY SCHOOL AT THE INTERSECTION OF JEFFERSON STREET AND COLUMBIA AVENUE. NO INJURIES. |
| May 15, 5:07 PM EDT | TSTM WND DMG | Ansonia, CT | POWER LINES DOWN, 1.00 INCH HAIL. |
| May 15, 5:07 PM EDT | HAIL 1 | Trumbull, CT | |
| May 15, 5:08 PM EDT | TSTM WND DMG | Lyndhurst, NJ | SEVERAL TREES DOWN ALONG ORIENT WAY. |
| May 15, 5:10 PM EDT | TSTM WND DMG | 1 Ene Congers, NY | TREE DOWN BLOCKING BOTH LANES OF ROUTE 303 JUST SOUTH OF RANDI LANE. |
| May 15, 5:11 PM EDT | TSTM WND DMG | North Arlington, NJ | NUMEROUS TREES DOWN IN NORTH ARLINGTON |
| May 15, 5:11 PM EDT | TSTM WND GST 60 | Larchmont Harbor, NY | |
| May 15, 5:11 PM EDT | MARINE TSTM WIND 60 | Larchmont Harbor, NY | |
| May 15, 5:12 PM EDT | TSTM WND DMG | 1 Ssw Deaconwood, CT | MULTIPLE LARGE TREES DOWN IN THE DEACONWOOD NEIGHBORHOOD ALONG SORGHUM MILL DRIVE. |
| May 15, 5:13 PM EDT | TSTM WND GST 64 | Port Reading, NJ | |
| May 15, 5:14 PM EDT | TSTM WND DMG | 1 Ese Mount Carmel, CT | NUMEROUS TREES AND BRANCHES DOWN ON THE QUINNIPIAC UNIVERSITY CAMPUS. TWO CARS ALSO DAMAGED. |
| May 15, 5:14 PM EDT | TSTM WND DMG | Bethany, CT | TWO BARNS DESTROYED |
| May 15, 5:14 PM EDT | TSTM WND DMG | Washington Township, NJ | *** 1 INJ *** TREE FELL AND INJURED A PERSON ON INTERSECTION OF HICKORY STREET AND WILLOW STREET |
| May 15, 5:15 PM EDT | TSTM WND DMG | 1 Nne Harrison, NJ | *** 1 INJ *** FALLEN TREE LIMB RESULTED IN ONE INJURY IN WEST HUDSON PARK. |
| May 15, 5:15 PM EDT | TSTM WND DMG | 1 Nne Harrison, NJ | FALLEN TREE LIMB RESULTED IN ONE INJURY IN WEST HUDSON PARK. |
| May 15, 5:15 PM EDT | TSTM WND DMG | 1 Wsw Silvermine, CT | TREE DOWN ON POWER LINES AT THE INTERSECTION OF CARTER STREET AND BUTTERY ROAD. |
| May 15, 5:15 PM EDT | TSTM WND DMG | Cheshire, CT | *** 1 INJ *** LARGE TREE FELL ON HOUSE, INJURING ONE PERSON. |
| May 15, 5:15 PM EDT | TSTM WND DMG | Hawthorne, NJ | WIRES DOWN ON LAFAYETTE AVENUE, WITH PARTIAL CLOSURE. |
| May 15, 5:16 PM EDT | TSTM WND DMG | Hamden, CT | NUMEROUS TREES AND WIRES DOWN AROUND TOWN. ROADS IMPASSABLE. |
| May 15, 5:18 PM EDT | TSTM WND DMG | 1 Ne Orange, CT | LARGE TREE DOWN AT THE RACEBROOK COUNTRY CLUB. |
| May 15, 5:18 PM EDT | TSTM WND GST 63 | Kings Point, NY | |
| May 15, 5:20 PM EDT | TSTM WND DMG | 1 Nnw Cranford, NJ | *** 1 INJ *** TREE LIMBS FELL AND INJURED A 14 YEAR OLD BOY IN NOMAHEGAN PARK. |
| May 15, 5:20 PM EDT | TSTM WND DMG | 1 Wsw West Shore, CT | TREES INTO TWO HOMES ON DANENBERG PLACE IN WEST HAVEN. |
| May 15, 5:20 PM EDT | TSTM WND DMG | Manhattan, NY | TREES DOWN ALONG THE HUDSON RIVER DRIVE AT 158TH STREET. BOAT BASIN AREA LANES BLOCKED. |
| May 15, 5:21 PM EDT | TSTM WND DMG | Manhattan, NY | SCAFFOLD COLLAPSE AND FLYING DEBRIS (CORRUGATED METAL PANELS) FROM BUILDING UNDER CONSTRUCTION ON 133RD STREET AND BROADWAY. SEVERAL INJURIES REPORTED. |
| May 15, 5:25 PM EDT | TSTM WND DMG | Central Park, NY | LARGE TREE LIMB DOWN |
| May 15, 5:25 PM EDT | TSTM WND DMG | Glen Rock, NJ | TREES AND WIRES DOWN ACROSS STONEFIELD AVENUE NEAR HARRISTOWN ROAD. POWER OUTAGE IN AREA. |
| May 15, 5:25 PM EDT | TSTM WND DMG | Kew Gardens Hills, NY | MULTIPLE TREES DOWN ON CARS. |
| May 15, 5:25 PM EDT | TSTM WND DMG | Kew Gardens Hills, NY | MULTIPLE TREES DOWN ON CARS ON 70TH AVENUE BETWEEN MAIN STREET AND 147TH STREET. |
| May 15, 5:25 PM EDT | TSTM WND DMG | Lake Purdy, NY | ROUTE 116 CLOSED DUE TO DOWNED TREES. TREES ALSO DOWN ON ROUTE 202. |
| May 15, 5:25 PM EDT | TSTM WND DMG | Upper West Side, NY | TREE DOWN. |
| May 15, 5:27 PM EDT | TSTM WND DMG | 1 N Westport, CT | TREE DOWN ON CARS AT THE TRADER JOES ON ROUTE 1. |
| May 15, 5:27 PM EDT | TSTM WND DMG | 1 Nw Westport, CT | TREES DOWN ON WIRES ON COMPO ROAD SOUTH. |
| May 15, 5:27 PM EDT | TSTM WND DMG | 2 N Westport, CT | WIRES DOWN ON ROSEVILLE ROAD. |
| May 15, 5:27 PM EDT | TSTM WND DMG | Malba, NY | LARGE TREE BRANCH DOWN ON CAR AT 146TH STREET AND 13TH AVENUE. WIRES ALSO DOWN. |
| May 15, 5:27 PM EDT | TSTM WND DMG | Malba, NY | TREE DOWN ON A HOUSE ON 146TH STREET AND 15TH AVENUE. |
| May 15, 5:29 PM EDT | TSTM WND DMG | 1 Wsw Astoria, NY | LARGE TREE LIMB DOWN ON 24TH AVENUE BETWEEN 21ST AND 23RD STREETS. |
| May 15, 5:30 PM EDT | TSTM WND DMG | Haworth, NJ | WHITMAN STREET, LARGE TREE BRANCH, 12 INCHES IN DIAMETER DOWN. |
| May 15, 5:31 PM EDT | TSTM WND DMG | 1 S Garden Bay Manor, NY | SEVERAL LIMBS DOWN ON 77TH STREET BETWEEN 31ST AND 32ND AVENUE IN JACKSON HEIGHTS. |
| May 15, 5:31 PM EDT | TSTM WND DMG | 1 Wnw Oakbrook, NY | TREE DOWN ON CONDO ON TREETOP CIRCLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 65 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 1:46 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476
WUUS51 KOKX 152051
SVROKX
CTC001-007-009-011-NJC003-013-017-031-039-NYC005-047-059-061-071-079-
081-085-087-103-119-152145-
/O.NEW.KOKX.SV.W.0004.180515T2051Z-180515T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
451 PM EDT TUE MAY 15 2018
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Northwestern New London County in southern Connecticut...
Fairfield County in southern Connecticut...
Middlesex County in southern Connecticut...
New Haven County in southern Connecticut...
Hudson County in northeastern New Jersey...
Passaic County in northeastern New Jersey...
Union County in northeastern New Jersey...
Bergen County in northeastern New Jersey...
Essex County in northeastern New Jersey...
Southeastern Orange County in southeastern New York...
Putnam County in southeastern New York...
Queens County in southeastern New York...
Richmond County in southeastern New York...
Bronx County in southeastern New York...
Kings County in southeastern New York...
Rockland County in southeastern New York...
Westchester County in southeastern New York...
West central Suffolk County in southeastern New York...
New York (Manhattan) County in southeastern New York...
Nassau County in southeastern New York...
* Until 545 PM EDT.
* At 448 PM EDT, severe thunderstorms were located along a line
extending from near Windsor Locks to Sherman to Danbury to near
Pomona to Boonton to near Bloomsbury, moving east at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Mesonet observations and trained weather spotters. The
New York State Mesonet site at Beacon reported winds of
78 mph at 420 PM.
IMPACT...Minor hail damage to vehicles is possible. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Newark, Jersey City, Jamaica, Yonkers, Paterson, Bridgeport, New
Haven, Elizabeth, Stamford, Flatbush, Waterbury, Norwalk, Danbury,
New Rochelle and Flushing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across the Hudson Valley and Northeast New
Jersey. SEEK SHELTER NOW inside a sturdy structure and stay away
from windows!
&&
LAT...LON 4050 7422 4060 7446 4091 7427 4109 7450
4150 7384 4153 7353 4167 7352 4147 7332
4147 7331 4149 7333 4164 7298 4154 7285
4171 7224 4164 7197 4125 7252 4126 7292
4085 7376 4098 7307 4071 7341
TIME...MOT...LOC 2048Z 283DEG 38KT 4195 7269 4158 7347 4139 7350 4116
7407 4090 7438 4066 7502
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
Goodman1 follow-up statement
879
WWUS51 KOKX 152119
SVSOKX
Severe Weather Statement
National Weather Service New York NY
519 PM EDT TUE MAY 15 2018
NYC071-079-152126-
/O.CAN.KOKX.SV.W.0004.000000T0000Z-180515T2145Z/
Orange NY-Putnam NY-
519 PM EDT TUE MAY 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE AND PUTNAM
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4060 7422 4060 7446 4091 7427 4164 7298
4154 7285 4164 7250 4158 7247 4160 7234
4171 7224 4164 7197 4125 7252 4126 7292
4100 7361 4085 7376 4086 7373 4098 7307
4071 7341 4056 7398 4060 7405 4050 7422
TIME...MOT...LOC 2116Z 264DEG 44KT 4185 7237 4168 7283 4141 7290 4101
7358 4077 7413 4059 7474
$$
CTC001-007-009-011-NJC003-013-017-031-039-NYC005-047-059-061-081-085-
087-103-119-152145-
/O.CON.KOKX.SV.W.0004.000000T0000Z-180515T2145Z/
New London CT-Fairfield CT-Middlesex CT-New Haven CT-Hudson NJ-
Passaic NJ-Union NJ-Bergen NJ-Essex NJ-Queens NY-Richmond NY-
Bronx NY-Kings NY-Rockland NY-Westchester NY-Suffolk NY-
New York (Manhattan) NY-Nassau NY-
519 PM EDT TUE MAY 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN NEW LONDON...FAIRFIELD...MIDDLESEX...NEW HAVEN...
HUDSON...EASTERN PASSAIC...UNION...BERGEN...ESSEX...QUEENS...
RICHMOND...BRONX...KINGS...ROCKLAND...WESTCHESTER...WEST CENTRAL
SUFFOLK...NEW YORK (MANHATTAN) AND NASSAU COUNTIES...
At 516 PM EDT, severe thunderstorms were located along a line
extending from near Tolland to Plainville to near Hamden to Stamford
to Kearny to near White House Station, moving east at 50 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters and automated surface
observations, with numerous reports of wind damage.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Newark, Jersey City, Jamaica, Yonkers, Paterson, Bridgeport, New
Haven, Elizabeth, Stamford, Flatbush, Waterbury, Norwalk, Danbury,
New Rochelle and Flushing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows.
Continuous cloud to ground lightning is also occurring with these
storms. Lightning is one of nature's leading killers. Remember, if
you can hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4060 7422 4060 7446 4091 7427 4164 7298
4154 7285 4164 7250 4158 7247 4160 7234
4171 7224 4164 7197 4125 7252 4126 7292
4100 7361 4085 7376 4086 7373 4098 7307
4071 7341 4056 7398 4060 7405 4050 7422
TIME...MOT...LOC 2116Z 264DEG 44KT 4185 7237 4168 7283 4141 7290 4101
7358 4077 7413 4059 7474
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
$$
GoodmanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:22 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 15, 3:22 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service New York NY
322 PM EDT Tue May 15 2018
.SYNOPSIS...
A cold front moves through the area this evening then stalls to
the south through Friday night as a series of lows develop along
the front. The front then returns northward on Saturday as a
warm front, followed by a cold frontal passage Sunday night.
Another front passes to the east Monday, with high pressure
building in behind.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON AND EVENING...
A severe thunderstorm watch remains in effect for all areas
through 11 pm. Damaging winds are the primary threat, though
large hail and isolated tornadoes remain possible.
SPC has placed most of the forecast area in a Slight to Moderate Risk
for severe thunderstorms today. Note that the moderate risk is
an upgrade from earlier convective outlooks. Although damaging
winds will be possible across the entire area, the greatest
probability for significant wind damage will be to the north and
west of NYC, across portions of northern NJ, the lower Hudson
Valley and northwest Connecticut.
A significant squall line has developed to the west of the area
along a remnant outflow boundary and ahead of a leading short
wave. Ample surface heating has occurred ahead of the line, and
most significantly, an EML, with steep mid-level lapse rates
near the climatological maximum for this time of year, has
advected into the area in strong west-northwest deep layer flow.
The combination has created an environment not often seen in the
Northeast, particularly this early in the convective season that
will act to maintain the squall line. Although the marine layer
may weaken it some as it moves east of the city, the
organization of the system may compensate and allow the
potential for damaging wind gusts all the way to the coast. As
such, the watch remains in effect for the entire area through 11
pm.
Additionally, there is still a chance for isolated supercells
ahead of the line. Anything discrete that can develop will be
capable of producing large hail, damaging winds, and an isolated
risk of a tornado. Cells to the north of our area in the Hudson
Valley have already exhibited supercellular behavior.
The severe threat should come to an end from NW to SE early this
evening as the best forcing exits to the east and with the loss
of solar heating. However, the front begins to stall out as it
goes S of Long Island, so showers could linger in the vicinity
into the overnight hours.
Lows tonight should be around 5-10 degrees above normal.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
The front is expected to stall to the south of Long Island on
Wednesday, with a series of short waves maintaining cloudy
conditions across the area, and a chance of rain that will
primarily linger across portions of NJ, NYC into Long Island. No
severe weather is expected. Due to the cloud cover and onshore
flow, highs on Wednesday will be around 5 degrees below normal.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Expect an unsettled weather pattern through much of the long term
period.
The main weather feature to start the long term period will be a
stalled frontal boundary south of Long Island that will have a
series of lows traveling along it. The front then lifts northward as
a warm front sometime late Friday into Saturday then stalls
once again just north of the region. Again, as this front sits
north of the region, a series of lows will travel along this
boundary. This front finally moves east as a cold front
approaches early next week. High pressure finally returns for
the middle of next week.
As the front lifts north of the region late Friday into Saturday,
the airmass will become more tropical in nature with dewpoints
getting into the 60s for the weekend. In addition, precipitable
water values are forecast to reach 1.5 to 2 inches Friday into the
weekend. Heavy rain will be a possibility especially in any
thunderstorms for the weekend. Will continue to mention at least a
chance of thunder each afternoon and evening this weekend as surface
CAPE increases each afternoon, especially north and west of NYC.
Each day will have its chances for rain during the long term with
the most moisture in the Friday through Saturday timeframe. Highest
POPs during the long term are contained in this timeframe.
Temperatures through most of the period will be above normal except
for Friday.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Significant thunderstorm impacts thru 00z.
Sct-isold tstms will be capable of developing at any time along
and w of the Hudson River. Otherwise, tstms will continue to
develop ewd towards the area this aftn and eve. Winds in excess
of 50 kt, hail and torrential rainfall can be expected in the
strongest storms.
MVFR or lower develops tngt behind the tstms, and continues thru
the rest of the taf period as rain develops during the day on
Wed. There is the potential for addition rain overnight tngt,
but again this is highly uncertain in the post convective
environment.
SW flow will increase thru 21z, then winds are expected to shift
to the n following the tstms. Significant variability in wind
direction and speed can be expected invof tstms. Winds settle to
nely overnight, then veer to the ene on Wed.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments possible for tstm timing.
KLGA TAF Comments: Amendments possible for tstm timing.
KEWR TAF Comments: Amendments possible for tstm timing.
KTEB TAF Comments: Amendments possible for tstm timing.
KHPN TAF Comments: Amendments possible for tstm timing.
KISP TAF Comments: Amendments possible for tstm timing.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Rest of Wednesday...MVFR or lower with ene flow.
.Thursday...Mainly VFR.
.Friday...IFR or lower with -RA likely. ENE flow up to 30kt
possible.
.Saturday...MVFR or lower possible. ENE flow.
.Sunday...MVFR or lower possible.
&&
.MARINE...
A severe thunderstorm watch is in effect for all waters through
11 pm.
There is potential for strong to severe thunderstorms over the
waters this afternoon and evening. Significant wind gusts and
large hail will be possible.
Wind gusts on the ocean waters outside of any thunderstorms will
be around 25 kt. South-southwest flow ahead of the frontal
passage this evening will allow ocean seas to build to around 5
ft (mainly over the S 1/2 of the zones), so a Small Craft
Advisory remains in effect. On the non-ocean waters, gusts may
reach 20 kt this afternoon and evening.
By tomorrow morning, the front will stall south of the waters,
with initially light flow allowing seas to subside. Flow may
increase again from the northeast, though seas should remain
below SCA- levels.
Sub SCA conditions will continue Wednesday night through Friday
night. Seas then increase to 5 ft on the far eastern ocean
waters on Friday before subsiding below 5 ft Friday night. More
widespread 5 ft seas can be expected on the ocean waters
Saturday night through Monday.
&&
.HYDROLOGY...
Generally 1-1 1/2" of rain, with locally higher amounts is
expected from this afternoon through Wednesday. Currently, most
of this rain is expected to fall with showers and thunderstorms
this afternoon and evening.
While minor flooding of urban and poor drainage areas is the
main threat, the possibility of localized flash flooding,
especially over NE NJ/Lower Hudson Valley/SW CT/NYC cannot be
ruled out.
In addition, there is some uncertainty in the amount of rainfall
over the southern 1/2 of the area on Wednesday. Amounts
should largely remain less than 1/4 of an inch, though if the
system trends northward amounts may be higher.
Periods of heavy rain will be possible Friday through the
weekend. There is still a lot of uncertainty on where heaviest
rainfall will fall and confidence remains low in this time
period.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 AM EDT Wednesday for ANZ350-353-
355.
&&
SYNOPSIS...MD
NEAR TERM...MD
SHORT TERM...MD
LONG TERM...BC
AVIATION...12
MARINE...MD
HYDROLOGY...MD
EQUIPMENT...Hazardous weather outlook, May 15, 1:50 PM EDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service New York NY 150 PM EDT Tue May 15 2018 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-161700- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 150 PM EDT Tue May 15 2018 ...SEVERE THUNDERSTORM WATCH 95 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-161700- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 150 PM EDT Tue May 15 2018 ...SEVERE THUNDERSTORM WATCH 95 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, May 15, 4:34 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
434 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG NEW WINDSOR 41.47N 74.03W
05/15/2018 ORANGE NY TRAINED SPOTTER
NUMEROUS TREES DOWN IN NEW WINDSOR, SPECIFICALLY NEAR
JACKSON AVE. AND NY94
&&
ALLocal storm report, May 15, 4:51 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
451 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG FORT CLINTON 41.32N 73.99W
05/15/2018 ORANGE NY TRAINED SPOTTER
5 INCH TREE ON CAR IN BEAR MOUNTAIN STATE PARK ON 9W
NEAR IONA CIRCLE.
&&
FEBThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:34 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 86 min |
| May 15, 4:40 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 2 hr |
| May 15, 4:43 PM EDT | Tornado Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 32 min |
| May 15, 5:07 PM EDT | Tornado Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 23 min |
| May 15, 5:28 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 47 min |
| May 14, 10:05 PM EDT | Dense Fog Advisory | OKX | Kings, Nassau, Queens, Suffolk | 5 hr |
| May 14, 10:09 PM EDT | Marine Dense Fog Advisory | OKX | 5 hr | |
| May 15, 5:19 AM EDT | Marine Dense Fog Advisory | OKX | 5 hr | |
| May 15, 3:57 PM EDT | Tornado Warning | OKX | Orange | 33 min |
| May 15, 4:06 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 114 min |
| May 15, 4:33 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond, Westchester | 117 min |
| May 15, 4:35 PM EDT | Special Marine Warning | OKX | 85 min | |
| May 15, 4:39 PM EDT | Special Marine Warning | OKX | 96 min | |
| May 15, 5:03 PM EDT | Areal Flood Advisory | OKX | Nassau, Queens, Suffolk | 117 min |
| May 15, 5:27 PM EDT | Special Marine Warning | OKX | 2 hr | |
| May 15, 6:24 PM EDT | Special Marine Warning | OKX | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2018Severe Thunderstorm Warnings in New Jersey, 2018Severe Thunderstorm Warnings in Connecticut, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.